||I think I have PHPD (HPPD). Please answer these three questions for me|
- Is an average person who frequently takes psychedelic drugs for several years likely to have any long-term alteration in their vision whatsoever, or should one's vision remain the same as before they ever tried psychoactive drugs?
- My main symptom is shifting and movement in anything I look at, do you think this was likely caused from mushrooms and acid, or might I have eye damage from injecting pills that probably shouldn't be injected?
- Will continuing to use psychedelic drugs be likely to make this condition worse?
There is a variety of available information about PHPD (or HPPD) on the web. You should be able to find some answers on existing sites by starting in the Erowid HPPD Vault and doing a google search for "HPPD".
The quick answers to your question are :
- Most people never experience HPPD or any lasting visual effects or problems, even after frequent psychedelic use over a period of years. It is not, however, unheard of after even a single use and is not terribly uncommon with frequent use. These effects tend to dissipate over time after use has ceased.
- Knowing why you're experiencing such effects would be extremely difficult to determine. Frequency of use is definitely a factor, as are many things. Persisting visual disturbances seem to be just as common after ecstasy use as they are after psychedelic use. Also, injecting pills of street drugs (you don't actually mention what kind of pills) can be risky as there can be many substances, binders, and fillers present. If the symptoms persist, seeing a doctor is a good idea as it could be completely unrelated to use of psychedelics.
- If the visual disturbances were caused by use of psychedelics or recreational drugs...continued use is likely to make the condition worse, or more persistent. People who experience these sorts of ongoing visual effects general describe that they are worse the more recently they have used psychedelics/ecstasy and for most people they lessen or go away entirely 2-8 weeks after last use. There are a small percentage of individuals who experience such effects months or years after last use, but this is very uncommon.
[ Health ]
[ HPPD ]